Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Erectile Difficulty driving me crazy
Mar 30, 2011

What can I do about erectile dysfunction? It is making me feel truly depressed and crazy. My health insurance will not cover the cost of viagra etc. and I can't afford it. I will begin by telling you that I am a 39 year old male who is bisexual. I have had Hiv for ten years. My medications are: atripla 800mg, 1X; neurotin 1200mg. every six hours; ascyclovir 800mg 1X; lithium 450 mg 2X; tracleer 20 mg 2x; tramadol--intermittently for pain. I have benn diagnosed with an enlarged heart, pulmonary hypertension, emphysema (never have smoked), am on oxygen at night at home. I have had pneumonia five times, and suffer from neuropathy () my hands really swell up and so do my feet). I have been an intravenous meth user for 15 years. I feel like my life is falling apart. Is there anyhing that I can try for my erectile dysfunction or anything I could reinforce myself with? I currently see a heart, lung and Hiv specialist and a psychiatrist for bi-polar disorder. I want to do something with my life and now this. I have quit using meth for about six months three times in the past, but it always seems that I can't stand myself. It seems like no one likes me. I recently had an affair with a woman seventeen years my senior and she rejected me when I quit using meth. She said it wasn't "fun" anymore, and she couldn't deal with my neuropathy. I was going to NA meetings two and three times a day just to keep my head straight. I don't know or really think that is the answer for me. I was OK for a month or so without her and then she called with money and meth. I couldn't refuse. Now I feel more desperate than ever. Please advise something for me.

Response from Dr. Henry

Many of the problems/issues you detail (including side effects of some of your prescribed meds, crystal meth, psych problems, heart disease, chronic pain/neuropathy) can contribute to erectile dysfunction. Vacuum tubes, implantable devices, and Viagra like drugs can help patients but have associated costs variably covered by insurance. Seeing a urologist to discuss options and costs may be worthwhile. Continued efforts from drug use/mental health are usually important to improve long term health and outlook. KH



Previous
kaposi sarcoma
Next
Smoking and HIV treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement